Wednesday, December 23, 2009

You want some chemotherapy with those chips and fries ?

So Health Canada wants to add a chemotherapy drug to potato chips and french fries?
And, they want to know if Canadians think this is acceptable? Tell them what you think here.
I should hope Canadians think it unacceptable.

The makers of the foods that this will be added to are pushing for it's inclusion
"McCain's, Frito Lay and other companies are urging the Canadian government to approve the food additive"

Of course they are. Because profits are their bottom line. They are concerned you may buy less of their product, but with the addition of a supposed anti-cancer drug in there...wowee, you will eat even more of that crap, and they can likely up their prices.
Forgetting of course about the fatty, nutritionally devoid products that chips and french fries really are.

The media is certainly putting a positive spin on it.
Research suggests asparaginase reduces the production of acrylamide
Well a suggestion is not a guarantee.
They are also calling it an anti-cancer drug, as if it has proven preventative properties.
That is misleading. It doesn't have proven anything, just suggested.
What the media is failing to mention is this is a chemotherapy drug and not a preventative anti-cancer drug.

Asparaginase
Drug type: Asparaginase is an anti-cancer ("antineoplastic" or "cytotoxic") chemotherapy drug. This medication is classified as an "enzyme." (note the quotations)

Side effects:
  • Fever, chills (see flu like symptoms)
  • Nausea and vomiting
  • Allergic reaction, (sudden onset of wheezing, itching, rash, face swelling, agitation, low blood pressure). You will be monitored closely for this reaction.
  • Poor appetite
  • Stomach cramping
  • Central neurotoxicity: excessive sleepiness, depression, hallucinations, agitation, disorientation or seizure. Less commonly seen stupor, confusion and/or coma.

Less common side effects
  • Mouth sores
  • Pancreatitis (inflammation of the pancreas) in up to 10% of patients. Mainly noted in blood tests that return to normal after therapy is discontinued. Rarely may be severe causing symptoms. Symptoms of acute pancreatitis include: (pain in the upper abdomen that worsens with eating, swollen and tender abdomen, nausea, vomiting, fever, and rapid pulse).
  • Blood test abnormalities (Increased blood glucose level - some refer to this as "sugar").
  • Increases in blood tests measuring liver function. These return to normal once treatment is discontinued (see liver problems).
  • Blood clotting disorders, increases risk of both bleeding and clotting.
Should people be consuming this on a regular basis so french fry and chip makers can continue to increase sales of generally unhealthy products anyway??

2 comments:

  1. Gee I just can't wait for that asshole David the Butler to big pharma Butler to start his schlepped rhetoric about how much this will benefit mankind in general. The really sad part about all of this is that there will not be so much as ONE Dr. in this whole sick country that will have the balls to say "wait a minute, this makes no sense whatsoever". Mark my words Penn, there will not be one.

    ReplyDelete
  2. If business wants this, I would say the government is going through the motions unless people come out over whelmingly against it.

    And what are the odds?
    Though Bill C 6 got the reject, rewrite so who knows?

    ReplyDelete

TROLLS & SPAM WILL BE DELETED WITHOUT HESITATION
KEEP IT RELEVANT. NO PERSONAL ATTACKS